Alert archive / California / Wind Advisories in 2008

Wind Advisory 25, NWS San Francisco Bay Area, CA

December 23, 200810 counties in California

NWS San Francisco Bay Area, CA issued this wind advisory at Dec 23, 2008, 5:44 PM PST for 10 counties in California. It took effect at Dec 24, 2008, 4:00 AM PST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2008, 5:44 PM PST (01:44 UTC)
In effect from
Dec 24, 2008, 4:00 AM PST
Expired
Dec 24, 2008, 8:56 PM PST
In force
17 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 35 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 1.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2008-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2008-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMTR 240144
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
544 PM PST TUE DEC 23 2008

...STRONG AND GUSTY SOUTHEAST WINDS ARE EXPECTED FROM 4 AM TO 12 NOON
WEDNESDAY...

.A FAST MOVING STORM SYSTEM OVER THE EASTERN PACIFIC IS EXPECTED TO
RESULT IN SEVERAL HOURS OF STRONG AND GUSTY SOUTH TO SOUTHEAST WINDS
OVER MUCH OF THE AREA WEDNESDAY MORNING...PARTICULARLY OVER THE HIGHER
TERRAIN AND RIGHT ALONG THE IMMEDIATE COAST.

CAZ006-505-507>509-511-512-517-528>530-241300-
/O.NEW.KMTR.WI.Y.0025.081224T1200Z-081224T2000Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
544 PM PST TUE DEC 23 2008

...WIND ADVISORY IS IN EFFECT FROM 4 AM TO 12 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 12 PM PST
WEDNESDAY. 

A FAST MOVING STORM SYSTEM WILL PRODUCE STRONG AND GUSTY SOUTH TO
SOUTHEAST WINDS OVER A LARGE PORTION OF THE AREA BEGINNING IN THE
PRE-DAWN HOURS WEDNESDAY MORNING. STRONG AND GUSTY WINDS WILL LIKELY
CONTINUE THROUGH NOON BEFORE TAPERING OFF BELOW WIND ADVISORY
LEVELS.

MOTORISTS SHOULD ALLOW EXTRA TIME FOR TRAVELLING WEDNESDAY. WIND GUSTS
UP TO 50 MPH ARE POSSIBLE OVER HIGHER TERRAIN...RIGHT ALONG THE IMMEDIATE
COAST AND ON OVERPASSES.

LOCALIZED POWER OUTAGES ARE ALSO POSSIBLE WEDNESDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO 50 MPH ARE
EXPECTED.

$$
CANEPA
5 follow-up statements
000 
WWUS76 KMTR 241219
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
419 AM PST WED DEC 24 2008

...STRONG AND GUSTY SOUTHEAST WINDS ARE EXPECTED FROM 4 AM TO
12 NOON TODAY...

.A FAST MOVING STORM SYSTEM OVER THE EASTERN PACIFIC IS EXPECTED
TO RESULT IN SEVERAL HOURS OF STRONG AND GUSTY SOUTH TO SOUTHEAST
WINDS OVER MUCH OF THE AREA THIS MORNING...PARTICULARLY OVER
THE HIGHER TERRAIN AND RIGHT ALONG THE IMMEDIATE COAST.

CAZ006-505-507>509-511-512-517-528>530-242000-
/O.CON.KMTR.WI.Y.0025.000000T0000Z-081224T2000Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
419 AM PST WED DEC 24 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

A FAST MOVING STORM SYSTEM WILL PRODUCE STRONG AND GUSTY SOUTH TO
SOUTHEAST WINDS OVER A LARGE PORTION OF THE AREA BEGINNING EARLY
THIS MORNING. STRONG AND GUSTY WINDS WILL LIKELY CONTINUE THROUGH
NOON BEFORE TAPERING OFF BELOW WIND ADVISORY LEVELS.

MOTORISTS SHOULD ALLOW EXTRA TIME FOR TRAVELING TODAY. WIND
GUSTS UP TO 50 MPH ARE POSSIBLE OVER HIGHER TERRAIN...RIGHT ALONG
THE IMMEDIATE COAST AND ON OVERPASSES.

LOCALIZED POWER OUTAGES ARE ALSO POSSIBLE THIS MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO 50 MPH
ARE POSSIBLE.

$$
000 
WWUS76 KMTR 241804
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1004 AM PST WED DEC 24 2008

...STRONG AND GUSTY SOUTHEAST WINDS ARE EXPECTED UNTIL 12 NOON
TODAY...

.A FAST MOVING STORM SYSTEM OVER THE EASTERN PACIFIC IS EXPECTED
TO RESULT IN SEVERAL HOURS OF STRONG AND GUSTY SOUTH TO SOUTHEAST
WINDS OVER MUCH OF THE AREA THIS MORNING...PARTICULARLY OVER THE
IMMEDIATE COAST.

CAZ006-507-508-511-512-517-528-241915-
/O.CAN.KMTR.WI.Y.0025.000000T0000Z-081224T2000Z/
SAN FRANCISCO-NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
1004 AM PST WED DEC 24 2008

...WIND ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS
CANCELED THE WIND ADVISORY FOR ALL ALL LOCATIONS INCLUDING SAN
FRANCISCO EXCEPT AREAS DIRECTLY AT THE COAST..

ALTHOUGH GUSTY SOUTHEASTERLY WINDS ARE EXPECTED TO CONTINUE TODAY
THEY ARE NO LONGER EXPECTED TO REACH ADVISORY CRITERIA.

$$

CAZ505-509-529-530-242000-
/O.CON.KMTR.WI.Y.0025.000000T0000Z-081224T2000Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
1004 AM PST WED DEC 24 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY FOR THE
IMMEDIATE COAST EXCLUDING SAN FRANCISCO.

MOTORISTS SHOULD ALLOW EXTRA TIME FOR TRAVELING TODAY. LOCAL WIND
GUSTS UP TO 50 MPH ARE EXPECTED TO CONTINUE ALONG THE IMMEDIATE
COAST THROUGH THE MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO 50 MPH
ARE POSSIBLE.

$$
000 
WWUS76 KMTR 241950
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1150 AM PST WED DEC 24 2008

...STRONG AND GUSTY SOUTHEAST WINDS ARE EXPECTED UNTIL 12 NOON
TODAY...

.A FAST MOVING STORM SYSTEM OVER THE EASTERN PACIFIC IS EXPECTED
TO RESULT IN SEVERAL HOURS OF STRONG AND GUSTY SOUTH TO SOUTHEAST
WINDS OVER MUCH OF THE AREA THIS MORNING...PARTICULARLY OVER THE
IMMEDIATE COAST.

CAZ505-509-529-242100-
/O.CAN.KMTR.WI.Y.0025.000000T0000Z-081224T2000Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
1150 AM PST WED DEC 24 2008

...WIND ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS
CANCELED THE WIND ADVISORY FOR COASTAL AREAS NORTH OF SOUTHERN
MONTEREY BAY.

ALTHOUGH LOCALLY GUSTY SOUTHEASTERLY WINDS TO 30 MPH ARE EXPECTED
TO CONTINUE THROUGH THE REMAINDER OF THE DAY THEY ARE NOT EXPECTED
TO REACH ADVISORY LEVELS.

$$

CAZ530-250500-
/O.EXT.KMTR.WI.Y.0025.000000T0000Z-081225T0600Z/
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
1150 AM PST WED DEC 24 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING
FOR THE BIG SUR COAST AND THE IMMEDIATE AREA.

A LOCAL RESIDENT OF BIG SUR REPORTED ESTIMATED WIND GUSTS TO
AROUND 50 MPH THIS MORNING. THE GUSTY SOUTHEASTERLY WINDS ARE
EXPECTED TO CONTINUE THROUGH THE EVENING HOURS. LOCAL WINDS OF 20
TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED.

MOTORISTS ALONG HIGHWAY 1 AND IN THE AREA SHOULD ALLOW EXTRA TIME
FOR TRAVELING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO 50 MPH
ARE POSSIBLE.

$$

BELL
000 
WWUS76 KMTR 241957 CCA
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1150 AM PST WED DEC 24 2008

...STRONG AND GUSTY SOUTHEAST WINDS ARE EXPECTED THROUGH THIS 
EVENING ALONG THE BIG SUR COAST...

.A FAST MOVING STORM SYSTEM OVER THE EASTERN PACIFIC IS EXPECTED TO 
RESULT IN CONTINUED GUSTY SOUTHEASTERLY WINDS ALONG THE BIG SUR 
COAST AND IMMEDIATE AREA.

CAZ505-509-529-242100-
/O.CAN.KMTR.WI.Y.0025.000000T0000Z-081224T2000Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
1150 AM PST WED DEC 24 2008

...WIND ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS
CANCELED THE WIND ADVISORY FOR COASTAL AREAS NORTH OF SOUTHERN
MONTEREY BAY.

ALTHOUGH LOCALLY GUSTY SOUTHEASTERLY WINDS TO 30 MPH ARE EXPECTED
TO CONTINUE THROUGH THE REMAINDER OF THE DAY THEY ARE NOT EXPECTED
TO REACH ADVISORY LEVELS.

$$

CAZ530-250500-
/O.EXT.KMTR.WI.Y.0025.000000T0000Z-081225T0600Z/
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
1150 AM PST WED DEC 24 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING
FOR THE BIG SUR COAST AND THE IMMEDIATE AREA.

A LOCAL RESIDENT OF BIG SUR REPORTED ESTIMATED WIND GUSTS TO
AROUND 50 MPH THIS MORNING. THE GUSTY SOUTHEASTERLY WINDS ARE
EXPECTED TO CONTINUE THROUGH THE EVENING HOURS. LOCAL WINDS OF 20
TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED.

MOTORISTS ALONG HIGHWAY 1 AND IN THE AREA SHOULD ALLOW EXTRA TIME
FOR TRAVELING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO 50 MPH
ARE POSSIBLE.

$$

BELL
000 
WWUS76 KMTR 250456
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
856 PM PST WED DEC 24 2008


CAZ530-250600-
/O.CAN.KMTR.WI.Y.0025.000000T0000Z-081225T0600Z/
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
856 PM PST WED DEC 24 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS
CANCELLED THE WIND ADVISORY FOR THE SOUTHERN MONTEREY BAY AND BIG
SUR COAST.

SOUTHEAST WINDS HAVE BEEN GRADUALLY DECREASING THIS EVENING AND
WINDS ARE NO LONGER REACHING ADVISORY LEVELS. THEREFORE THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

DYKEMA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Dec 23, 5:15 PM PST, 29 minutes earlier.

Area forecast discussion, Dec 23, 5:15 PM PST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
515 PM PST TUE DEC 23 2008

UPDATED AVIATION DISCUSSION

.DISCUSSION...AS OF 3:00 PM PST TUESDAY...HIGH CLOUDS STREAMING IN
AHEAD OF THE STORM HAVE MADE FOR CLOUDY CONDITION ACROSS MUCH OF THE
REGION TODAY. TEMPERATURES ARE RUNNING AS MUCH AS 5 DEGREES COOLER
THAN YESTERDAY AT THIS TIME ACROSS THE NORTH BAY. LITTLE DIFFERENCE
NOTED IN THE BAY AREA SOUTHWARD. LATEST OBSERVATIONS SHOW
TEMPERATURES IN THE MID 40S TO NEAR 50 IN THE NORTH BAY AND IN THE
LOWER TO MID 50S FROM THE BAY AREA SOUTHWARD.

UNSETTLED WEATHER WILL CONTINUE THIS EVENING WITH YET ANOTHER STORM
BARRELING TOWARD THE WEST COAST. SATELLITE IMAGERY SHOWS THE STORM
CENTERED AROUND 39N/135W. THE CURRENT POSITION OF THE LOW IS MORE
IN-LINE WITH THE ECMWF THAN WITH THE GFS AT THIS TIME. THE LATEST
12Z RUN OF THE ECMWF REMAIN CONSISTENT WITH LITTLE TO NO CHANGE FROM
ITS PREVIOUS RUN. DIFFERENCES REMAIN BETWEEN THE GFS AND THE ECMWF.
MAINLY THE PROXIMITY OF THE LOW TO THE COAST AS IT DROPS SOUTH AND
EAST TONIGHT AND WEDNESDAY. THE ECMWF KEEPS THE LOW FARTHER OFF THE
COAST AND IS EXPECTED TO BRING ONLY MODERATE WINDS AND PRECIP TO OUR
REGION. THE GFS WHICH KEEP THE LOW CLOSER TO THE COAST COULD
POTENTIALLY BRING STRONGER WINDS AND HEAVIER RAIN TO THE REGION. AM
LEANING TOWARD THE ECMWF SOLUTION FOR THE FORECAST HIGHLIGHTING
MODERATELY STRONG WINDS ALONG THE BIG SUR COAST AND SALINAS VALLEY AS
WELL AS OVER HIGHER TERRAIN. EXPECT WINDS IN THE 15 TO 30 MPH RANGE
WITH OCCASIONAL HIGHER GUSTS. MODERATE PRECIP IS EXPECTED ACROSS THE
REGION WITH A HALF INCH TO AN INCH EXPECTED. THE ELEVATED TERRAIN
WILL SEE SLIGHTLY HIGHER TOTALS.

THE LOW WILL MOVES SOUTH AND EAST INTO SOUTHERN CALIFORNIA WEDNESDAY
NIGHT. SHOWERY CONDITION WILL PERSIST ACROSS THE REGION AS AN UPPER
LEVEL TROUGH DROPS DOWN INTO OUR AREA. AS THE TROUGH MOVES
SOUTH COLD AIR ACCOMPANYING THIS TROUGH WILL SETTLE INTO THE AREA
BRING SNOW LEVELS DOWN TO AROUND 3000 FEET. SHOW SHOWERS WILL BE
POSSIBLE OVER HIGHER TERRAIN. DRIER CONDITIONS ARE EXPECTED THURSDAY
NIGHT AND FRIDAY. A RETURN TO A MORE ZONAL PATTERN IS EXPECTED
SATURDAY WHICH WILL MAINTAIN THE STORM TRACK A BIT FARTHER NORTH. A
SERIES OF SHORT WAVES EMBEDDED IN THIS ZONAL FLOW WILL LIKELY BRING
SHOWERS TO THE NORTH BAY WITH A SLIGHT CHANCE OVER THE BAY AREA. IN
SHORT UNSETTLED WEATHER IS HERE TO STAY FOR THE NEXT WEEK.
&&

.AVIATION...AS OF 5:15 PM PST TUESDAY...AN APPROACHING FRONT WILL
SPREAD MOISTURE ACROSS OUR AREA FROM NORTH TO SOUTH OVER THE NEXT
24 HOURS. RAIN IS SPREADING INTO OUR AREA FASTER THAN EXPECTED SO
TAF TIMES WERE JUST MODIFIED. RAIN WILL START AS EARLY AS 0130Z OVER
KSFO AND SPREAD TO KSJC BY 03Z. RAIN WILL MOVE INTO KMRY AREA AS
EARLY AS 06Z. RAIN WILL START OUT LIGHT BUT INCREASE IN INTENSITY
WITH THE HEAVIEST BAND FORECAST BETWEEN 12Z AND 18Z. CIGS WILL MOSTLY
STAY AT OR ABOVE 3KFT DURING THE EVENT EXCEPT DURING HEAVY RAIN WHERE
THEY MAY DIP DOWN TO 2KFT WITH VIS AS LOW AS 3SM. WINDS WILL BECOME
SOUTHEASTERLY AND GUST POTENTIALLY OVER 30 KT AS THE FRONT GETS
CLOSER. AN AIRPORT WEATHER WARNING MAY BE ISSUED WITH THE NEXT
TAF PACKAGE FOR LATE TOMORROW MORNING ALTHOUGH CONFIDENCE AT
THIS TIME IS NOT HIGH ENOUGH. WINDS AT KSFO WILL PEAK BETWEEN 14 AND
18Z. MOST OF THE RAIN WILL BE GONE BY 03Z THURSDAY.
&&

.MARINE...AS OF 9:30 AM PST TUESDAY...THE MAJOR CONCERN OVER THE
COASTAL WATERS WILL BE A STRONG STORM SYSTEM CURRENTLY OFF THE PAC
NW MOVING SOUTH LATER TODAY. AS THIS SYSTEM APPROACHES...
NORTHWESTERLY FLOW WILL SWITCH TO SOUTHEASTERLY. OF GREATER
SIGNIFICANCE WILL BE THE RAPIDLY INCREASING WIND SPEEDS AS THE SYSTEM
APPROACHES. IN FACT...WIDESPREAD GALE FORCE WINDS WILL DEVELOP OVER
THE OUTER WATERS WITH OCCASIONAL GALE FORCE GUSTS OVER THE INNER
WATERS. THE STRONGEST WINDS WILL LIKELY OCCUR LATE TUESDAY THROUGH
WEDNESDAY. LOOKING FURTHER DOWN THE ROAD...ANOTHER STORM SYSTEM IN
THE PACIFIC WILL GENERATE LARGE NORTHWEST SWELLS OVER MUCH OF THE
NORTHERN CALIFORNIA COASTAL WATERS BY LATE IN THE WEEK. SWELLS OF
GREATER THAN 20 FEET WILL BE POSSIBLE LATE THURSDAY INTO FRIDAY.
MARINERS VENTURING OUT THIS WEEK SHOULD USE CAUTION AND CHECK THE
FORECAST FOR THE LATEST WARNINGS OR ADVISORIES.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDA...GALE WARNING...POINT ARENA TO PIGEON PT 20-60 NM
                  BEGINNING AT 6PM PST.
            SCA...FOR ROUGH SF BAR.
            SCA...POINT ARENA TO PIGEON PT 0-20 NM AND PIGEON PT TO
                  POINT PIEDRAS BLANCAS 20-60 NM BEGINNING AT 10 PM.
            SCA...PIGEON PT TO POINT PIEDRAS BLANCAS 0-20 NM
                  BEGINNING AT MIDNIGHT.

&&

PUBLIC FORECAST: CW
AVIATION/MARINE: SSA/BELL

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Dec 23, 2:36 PM PST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
236 PM PST TUE DEC 23 2008

CAZ006-505>513-516>518-528>530-241300-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND THE DIABLO RANGE-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-NORTHERN MONTEREY BAY-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
236 PM PST TUE DEC 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...TUESDAY NIGHT

A FEW SHOWERS WILL BE POSSIBLE THIS EVENING AND THEN A STEADY RAIN
WILL DEVELOP ACROSS THE NORTH BAY AND SPREAD SOUTHWARD ACROSS THE SAN
FRANCISCO BAY AREA OVERNIGHT. THE STEADY RAIN IS EXPECTED TO REACH
THE MONTEREY BAY REGION DURING THE EARLY MORNING HOURS OF WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STEADY RAIN WILL AFFECT THE MORNING COMMUTE ON WEDNESDAY WITH RAIN
CONTINUING FOR MUCH OF THE DAY WEDNESDAY BEFORE GRADUALLY TAPERING TO
SHOWERS BY WEDNESDAY EVENING. RAIN TOTALS OF 0.50-1.00 WILL BE
POSSIBLE IN THE VALLEYS WITH 1 TO 2 INCH RAIN TOTALS POSSIBLE IN THE
HILLS...LOCALLY UP TO 3 INCHES. ACCOMPANYING THE RAIN WILL BE
MODERATELY STRONG SOUTH TO SOUTHEAST WINDS OVER THE COASTAL WATERS
AND LOCALLY INLAND...GENERALLY ALONG THE BIG SUR AND SAN MATEO COASTS
AND IN THE SALINAS VALLEY.

COLD RAIN SHOWERS ARE FORECAST FOR CHRISTMAS DAY WITH SNOW LEVELS
AROUND 3000 FEET. A DRYING TREND WILL DEVELOP BY FRIDAY AND CONTINUE
INTO THE WEEKEND AS THE MAIN JET STREAM STARTS TO SHIFT NORTH OF SAN
FRANCISCO.

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER PER STANDARD OPERATING
PROCEDURES.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 4:52 PM PSTMarine Weather StatementMTR65 hr
Dec 24, 3:49 AM PSTSmall Craft AdvisoryMTR5 hr
Dec 24, 2:55 PM PSTCoastal Flood WatchMTRMarin, Sonoma6 hr

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.